Alert archive / Virginia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 145, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 27, 2005, 2:40 PM EDT for Washington County, Virginia. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2005, 2:40 PM EDT (18:40 UTC)
- Expired
- Jun 27, 2005, 3:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Washington County, VA
The radar
The Knoxville radar (KMRX), 143 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1007 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 9:50 AM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 27, 9:50 AM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 950 AM EDT MON JUN 27 2005 .DISCUSSION... CURRENT SURFACE ANALYSIS SHOWS A WARM AND VERY HUMID AIRMASS OVER THE FORECAST AREA WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S. AN UNMODIFIED MORNING SOUNDING FROM NASHVILLE ALREADY REVEALS A MODERATELY UNSTABLE AIRMASS WITH LIFTED INDICES AROUND -8 AND CAPES AROUND 2100 J/KG. THE LOCAL AIRMASS IS ALSO VERY MOIST WITH PRECIPITABLE WATER VALUES AROUND 1.9 INCHES AND K INDICES AROUND 40. THUS...EXPECT THE POSSIBILITY OF ISOLATED SEVERE PULSE STORMS THIS AFTERNOON AND EVENING...WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AS WELL. HAVE ALREADY UPDATED THE HAZARDOUS WEATHER OUTLOOK TO REFLECT THESE EXPECTATIONS. REST OF THE FORECAST LOOKS TO BE ON TARGET...WITH TEMPS...POPS AND WINDS IN GOOD SHAPE. THUS...NO UPDATES PLANNED FOR THIS MORNING. && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && DMG
Hazardous weather outlook, Jun 27, 8:30 AM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 830 AM EDT MON JUN 27 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-281000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 830 AM EDT (730 AM CDT) MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING...WITH A FEW ISOLATED STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREATS FROM THIS STORMS WILL BE THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL UP TO THE SIZE OF A QUARTER...AND LOCALLY HEAVY RAINFALL WHICH MAY CAUSE SOME FLOODING OF LOW LYING AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... THERE WILL BE A CONTINUED CHANCE FOR ISOLATED SEVERE THUNDERSTORMS THROUGHOUT THE WEEK. HOWEVER...NO ORGANIZED SEVERE WEATHER THREAT IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:46 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 44 min |
| Jun 27, 3:27 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 48 min |
| Jun 27, 3:31 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 29 min |
| Jun 27, 3:38 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 67 min |
| Jun 27, 4:44 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 46 min |
| Jun 27, 4:48 PM EDT | Severe Thunderstorm Warning | MRX | Campbell | 42 min |
| Jun 27, 5:45 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 45 min |
| Jun 27, 7:19 PM EDT | Severe Thunderstorm Warning | MRX | Washington | 41 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.